Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 16, NWS Little Rock, AR

April 10, 2021Lonoke County, Prairie County, Pulaski County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 10, 2021, 1:24 AM CDT for Lonoke County, Prairie County, Pulaski County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 1:24 AM CDT (06:24 UTC)
Expired
Apr 10, 2021, 3:19 AM CDT
In force
115 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Lonoke County, AR, Prairie County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 25 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
590 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

865 
WGUS54 KLZK 100624
FFWLZK
ARC085-117-119-100930-
/O.NEW.KLZK.FF.W.0016.210410T0624Z-210410T0925Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
124 AM CDT Sat Apr 10 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Central Lonoke County in central Arkansas...
  Northwestern Prairie County in central Arkansas...
  Southeastern Pulaski County in central Arkansas...

* Until 425 AM CDT.

* At 124 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Little Rock, North Little Rock, Lonoke, England, Carlisle, 
  Wrightsville, Keo, Meto, Sisemore, South Bend, McCreanor, Toltec 
  Mounds State Park, Scott, Sylvania, Estes, Thurman, Sweet Home, 
  East End, Baucum and Bevis Corner.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3458 9233 3475 9211 3501 9191 3502 9183
      3504 9171 3501 9162 3474 9176 3449 9204
      3450 9225 3458 9224

FLASH FLOOD...RADAR INDICATED

$$

Jones
1 follow-up statement
115 
WGUS74 KLZK 100819
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
319 AM CDT Sat Apr 10 2021

ARC085-117-119-100829-
/O.CAN.KLZK.FF.W.0016.000000T0000Z-210410T0925Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lonoke AR-Prairie AR-Pulaski AR-
319 AM CDT Sat Apr 10 2021

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL LONOKE, NORTHWESTERN 
PRAIRIE AND SOUTHEASTERN PULASKI COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3458 9233 3475 9211 3501 9191 3502 9183
      3504 9171 3501 9162 3474 9176 3449 9204
      3450 9225 3458 9224

$$

232

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 12:32 AM CDT, 52 minutes earlier.

Area forecast discussion, Apr 10, 12:32 AM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1232 AM CDT Sat Apr 10 2021

.UPDATE...

Updated to include the 06Z aviation discussion.

.AVIATION...

SHRA/TSRA continue to push west to east through Arkansas. Gusty
winds and hail remain the primary concern out ahead and along the
line of SHRA/TSRA. The cold front associated with this unsettled
weather will move through from NW to SE clearing all terminals by
early Saturday morning. MVFR/IFR conditions are expected pre-
frontal passage. As CIGs and VIS improves post frontal passage,
VFR conditions are expected to prevail. Winds will be out of the
S/SW out ahead of the front changing to the NW behind the front.
Winds are expected to be gusty at time.

&&

.PREV DISCUSSION...(ISSUED 830 PM CDT Fri Apr 9 2021)
Mesoscale Forecast Update...

As of 01Z, per SPC mesoscale analysis page, we have an area of
very strong 0-3 km helicity oriented over central and southwest
Arkansas. Typically we look at low-level helicity to inform a
potential for a tornado or supercell threat, but in this case
it's more useful as a tool to gauge low-level warm air advection.

The 500 to 650 m2/s2 of helicity over this portion of the state
is an indication of the low-level atmosphere attempting to
"recover" from cool air brought down to the surface from
convection earlier this afternoon. A low-level jet is expected to
enhance the low-level recovery of heat and moisture, but there
likely won't be enough time for this advection to allow for storms
to become truly surface based before moving back into Arkansas
late this evening into the overnight hours.

Steep mid-level lapse rates are advecting over southwest Arkansas
with 700 to 500 mb temperature difference of around 20 deg C.
With strong low-level warm and humid air advection below an area
of steep mid-level lapse rates, a linear MCS developing across
Oklahoma should be well-maintained as it moves towards Arkansas.

Assuming the MCS remains slightly elevated above a low-level
inversion, the potential for spin-up tornadoes along the linear
MCS or QLCS may be minimized. However the threat for damaging
winds remains high as the steep mid-level lapse rates represent a
strong theta-e difference with height which will support strong
negative buoyancy and momentum transfer of strong winds aloft down
to the surface. The low-level inversion will provide some
resistance for winds reaching the surface, but the strong negative
buoyancy and dynamic structure of the linear MCS is expected to
be sufficient to push through the low-level inversion supporting a
continued threat for damaging winds along the entire swath of the
line of storms.

Continue to think that the area of enhanced risk as outlined by
the SPC represents the most likely threat area for strong damaging
wind late this evening and overnight. This includes an area from
west central and southwest Arkansas, across central and south
central Arkansas and then towards southeast Arkansas.

Cavanaugh

PREV DISCUSSION...(ISSUED 644 PM CDT Fri Apr 9 2021)
UPDATE...

Updated to include the 00z aviation discussion.

AVIATION...

VFR conds have returned to all terminals in the wake of system
number 1. Additional SHRA/TSRA will develop and move into AR this
evening/overnight with gusty winds and large hail the main
threats. VFR conds should become low end MVFR during convection
but should return to VFR after the passage of the cold front. The
exception will be over Nrn terminals where low stratus VFR/MVFR
will prevail through the TAF period, even behind the front. Winds
will be gusty on Sat with speeds upwards of 25 knots at most
locations. Skies will clear from SW to NE late in the period.

PREV DISCUSSION...(ISSUED 443 PM CDT Fri Apr 9 2021)
SHORT TERM...Tonight Through Sunday
Main forecast focus is defining the severe storm threat/potential
in the near term.

A complex mesoscale situation has developed across the LZK
forecast area. Some stabilization due to convective overturning
has occurred across all but southeast sections of the forecast
area, where a near term severe wind threat exists.

Attention will turn to developing convection across Oklahoma,
which latest CAM guidance continues to indicate this activity
will develop upscale, eventually becoming an linear MCS, while
accelerating to the east-southeast. The latest CAM guidance has
suggested the convective overturning that has occurred this
afternoon will affect the strength of the MCS as is moves through
the CWA, limiting the severe threat across northern sections.

The now developing MCS is expected to be south and east of the
forecast area by 12z/10. A few light showers are possible across
northern sections of the state Saturday morning, otherwise dry
conditions are expected for the rest of the forecast period.

LONG TERM...Sunday Night Through Friday
An upper level zonal flow pattern is expected to persist thru much
of the period across Arkansas.

A cold front will be moving down over Arkansas on Monday, but with a
zonal pattern it will likely slowly ease thru the state over the
course of a day and stall south of the area. Eventually a surface
high will settle into the Ohio River Valley by Friday, resulting in
a E-NE surface flow.

A series of shortwaves will push thru the nearly zonal pattern over
time, resulting in low level POP chances. Toward the latter half of
the forecast period, a stationary boundary to the south may result
in some overrunning across AR. With that in mind, I have gone with
higher POPs in the Wed-Fri time frame.&&

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...CONDRY
Hazardous weather outlook, Apr 9, 4:57 PM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
457 PM CDT Fri Apr 9 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
457 PM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This afternoon and Tonight

Scattered showers and thunderstorms, some of which may be severe,
will be possible through the remainder of the day. Large hail and
strong winds will be the primary concerns. A few tornadoes can
not be ruled out as well.

Later this evening and into early Saturday morning, an MCS is
expected to develop over eastern Oklahoma, and track across
central and especially southern Arkansas. As this line of storms
moves east, strong and damaging winds will be the primary hazard,
with some brief tornadoes possible as well.

Forecast rainfall amounts of one inch to one and a half inches
over the southeastern half of the state where soil moisture and
streams remain elevated from previous rainfall in the month could
lead to an isolated flash flooding threat through the overnight
period.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

No hazardous weather is expected during the period.

.Spotter Information Statement...

Spotter Activation May Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Apr 9, 11:49 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1149 PM CDT Fri Apr 9 2021

ARZ041-042-052>054-100530-
Hot Spring AR-Pike AR-Clark AR-Garland AR-Montgomery AR-
1149 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...PIKE...
SOUTHWESTERN GARLAND...WEST CENTRAL HOT SPRING AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 1230 AM CDT...

At 1147 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Norman to near Crater Of
Diamonds State Park. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Murfreesboro...                   Glenwood...
Amity...                          Okolona...
Daisy...                          Halfway...
Daisy State Park...               Crater Of Diamonds State Park...
Narrows Dam...                    Lofton...
Delight...                        Antoine...
Billstown...                      Alpine...
Bonnerdale...                     Lodi...
Langley...                        Nathan...
Point Cedar...                    Pisgah...

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central, western and southwestern Arkansas.

LAT...LON 3435 9393 3442 9321 3394 9319 3394 9335
      3396 9338 3395 9342 3396 9347 3395 9349
      3394 9353 3396 9353 3396 9362 3398 9365
      3401 9375 3401 9382 3418 9382 3419 9393
      3426 9392 3427 9394
TIME...MOT...LOC 0447Z 263DEG 35KT 3436 9372 3399 9374

230
Special weather statement, Apr 10, 12:18 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1218 AM CDT Sat Apr 10 2021

ARZ039-041>044-100600-
Pulaski AR-Perry AR-Saline AR-Garland AR-Montgomery AR-
1218 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERRY...GARLAND...
SALINE...NORTHWESTERN PULASKI AND EAST CENTRAL MONTGOMERY COUNTIES
UNTIL 100 AM CDT...

At 1218 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Lake Ouachita State Park, or 16 miles northwest of Hot
Springs, moving east at 55 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hot Springs...                    Benton...
Bryant...                         Hot Springs Village...
Mountain Pine...                  Lonsdale...
Little Italy...                   Jessieville...
Lake Ouachita State Park...       Wye Mountain...
Hot Springs National Park...      Salem in Saline County...
Williams Junction...              Avant...
Avilla...                         Royal...
Lena Landing Rec Area...          Gulpha Gorge...
Hamilton...                       Owensville...

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central and western Arkansas.

LAT...LON 3498 9259 3458 9246 3447 9338 3465 9345
TIME...MOT...LOC 0518Z 252DEG 49KT 3460 9333

Goudsward
Local storm report, Apr 10, 12:57 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     CAMDEN                  33.57N  92.85W
04/10/2021  M58 MPH          OUACHITA           AR   AWOS

            58 MPH WIND GUST IN CAMDEN.

&&

EVENT NUMBER LZK2100573

GOUDSWARD
Local storm report, Apr 10, 12:59 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1259 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     HAIL             MALVERN                 34.37N  92.82W
04/10/2021  E1.00 INCH       HOT SPRING         AR   PUBLIC

&&

EVENT NUMBER LZK2100574

GOUDSWARD
Special weather statement, Apr 10, 1:00 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
100 AM CDT Sat Apr 10 2021

ARZ034-100645-
Woodruff AR-
100 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WOODRUFF COUNTY UNTIL 145
AM CDT...

At 100 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Patterson, or 9 miles south of Augusta, moving
east at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Patterson...                      McCrory...
Becton...                         Dixie...
Pumpkin Bend...                   Howell...
Morton...                         Penrose...
Hilleman...                       Wiville...
Gregory...                        Grays...

LAT...LON 3504 9135 3521 9141 3519 9138 3522 9138
      3533 9104 3510 9104
TIME...MOT...LOC 0600Z 252DEG 49KT 3516 9130

Goudsward
Special weather statement, Apr 10, 1:09 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
109 AM CDT Sat Apr 10 2021

ARZ043>045-055-056-100700-
Pulaski AR-Grant AR-Lonoke AR-Saline AR-Jefferson AR-
109 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LONOKE...
NORTHEASTERN GRANT...NORTHWESTERN JEFFERSON...SOUTHEASTERN SALINE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 200 AM CDT...

At 109 AM CDT, Doppler radar was tracking a strong thunderstorm over
Tull, or 10 miles south of Benton, moving east at 60 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lonoke...                         England...
Wrightsville...                   Redfield...
Keo...                            Cane Creek...
Ironton...                        Estes...
Toltec Mounds State Park...       East End...
Orion...                          Hensley Island...
Scott...                          Sweet Home...
Pine Bluff Arsenal...             Allport...
Coy...                            Sherrill...
Belfast...                        Bevis Corner...

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central Arkansas.

LAT...LON 3435 9250 3451 9257 3481 9192 3439 9172
TIME...MOT...LOC 0609Z 257DEG 54KT 3443 9255

230

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 10:18 PM CDTSevere Thunderstorm WarningLZKBoone, Newton57 min
Apr 9, 10:27 PM CDTSpecial Weather StatementLZKPolk, Scott63 min
Apr 9, 10:40 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Scott, Yell65 min
Apr 9, 10:58 PM CDTSevere Thunderstorm WarningLZKPope32 min
Apr 9, 11:15 PM CDTSpecial Weather StatementLZKPope45 min
Apr 9, 11:42 PM CDTSpecial Weather StatementLZKMontgomery48 min
Apr 9, 11:49 PM CDTSpecial Weather StatementLZKPike41 min
Apr 10, 12:14 AM CDTSevere Thunderstorm WarningLZKCalhoun, Clark, Dallas, Ouachita46 min
Apr 10, 12:18 AM CDTSpecial Weather StatementLZKGarland, Saline42 min
Apr 10, 12:42 AM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring, Saline48 min
Apr 10, 12:57 AM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas48 min
Apr 10, 1:00 AM CDTSpecial Weather StatementLZKWoodruff45 min
Apr 10, 1:09 AM CDTSpecial Weather StatementLZKLonoke51 min
Apr 10, 1:30 AM CDTSpecial Weather StatementLZKDrew, Lincoln30 min
Apr 10, 1:33 AM CDTSpecial Weather StatementLZKJackson42 min
Apr 10, 2:00 AM CDTSpecial Weather StatementLZKMonroe45 min
Apr 10, 2:11 AM CDTSpecial Weather StatementLZKArkansas49 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.